What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jul 12, 12:20 AM CST, 1 hour 40 minutes earlier.
Area forecast discussion, Jul 12, 12:20 AM CST, 1 hour 40 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
120 AM CDT Mon Jul 12 2021
.AVIATION...
For the ArkLaTex terminals, the last of convection is forming up
now ahead of weak fropa from S of KTYR to KSHV and KELD. Light SW
winds will veer to W/NW overnight, but very light. Soil is wet as
skies are clearing so will have to watch for some potential dense
fog, which could bring some LIFR/IFR by daybreak, but will lean
optimistic for much better with some MVFR cigs reforming instead.
Mon should prevail W/SW 5-15KT with models painting new convection
18-24Z S of I-20 terminals. 5KT S/SW winds return by 13/00Z. /24/
&&
.PREV DISCUSSION... /issued 1101 PM CDT Sun Jul 11 2021/
UPDATE...
Other than some minor changes to POPS and temps to account for
current trends, the remainder of the forecast remains on track.
Showers and thunderstorms continue to develop along and ahead of a
slow moving cool front located along a line from near Prescott AR
southwest to near Lindale TX. Some of the convection has trained
over portions of East TX this evening, resulting in locally heavy
rainfall. Look for this trend to continue through the overnight
period, with the bulk of the convection expected to be along and
south of the Interstate 20 corridor. /20/
PREV DISCUSSION... /issued 225 PM CDT Sun Jul 11 2021/
SHORT TERM... /Tonight through Monday Night/
At 00Z this evening, our southern zones will still be
dealing with the showers and thunderstorms which redevelop through
the late afternoon hours along and south of the I-20 corridor.
These same zones remain under an SPC Slight Risk for severe
weather through 12Z Monday morning, as the expected storms have
the potential to produce damaging winds and locally heavy rainfall
resulting in flash flooding risks in areas of prolonged or
training rainfall. PoPs recede to the south through the morning
hours before expanding again Monday afternoon. These lingering
precip chances are associated with the upper level trough
responsible for the active weather this weekend, which reaches its
furthest southern extent around 06Z before beginning to lift to
our north. However, the pronounced upper level ridge just off the
Atlantic coast will serve as a blocking mechanism preventing the
trough from making a speedy exit, hence the continued lower end
precip chances through the day Monday and into the overnight
hours.
Temperatures will fall into the upper 60s to lower 70s areawide by
dawn Monday morning. Areas of fog may develop after midnight,
particularly in regions still well-saturated by overnight
rainfall, before burning off quickly after sunrise. Diminishing
cloud cover Monday afternoon should allow highs to climb into the
upper 80s areawide, coming close to 90 degrees at some locations.
Overnight Monday into Tuesday, temperatures will again fall into
the upper 60s to low 70s, with another chance for patchy fog
developing. Trended wind speeds slightly up in the afternoon
hours, particularly at TYR. Otherwise, followed NBM guidance
through the short term forecast period. /26/
LONG TERM.../Tuesday through Sunday/
As we begin the long term portion of the forecast, an upper level
trough that has been our weather player through Monday will quickly
shift east of our region on Tuesday but there will still be enough
forcing to go along with plentiful moisture in place for low end
chance pops warranted across much of our region, but especially
across our eastern half.
This trough will become absorbed by upper ridge axis that is
forecast to retrograde and strengthen westward from the Mid Atlantic
States into the Southern Plains through the end of the upcoming work
week. Under this pattern, any convection will likely be hard to come
by but kept isolated pops mention mainly during the afternoon hours
each day.
With the building ridge axis later this week through next weekend,
expect temperatures to rebound to what is more typical for mid July
with highs in the middle 90s and lows in the lower to middle 70s.
13
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 71 93 73 95 / 40 30 10 10
MLU 71 91 71 92 / 40 30 10 20
DEQ 67 92 71 93 / 20 30 10 10
TXK 71 92 73 94 / 30 30 10 10
ELD 68 92 70 93 / 30 30 10 10
TYR 73 92 74 93 / 30 30 10 10
GGG 71 91 72 92 / 30 30 10 10
LFK 72 93 73 94 / 20 30 10 20
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&
24/20/13
Hazardous weather outlook, Jul 11, 11:07 AM CST, 14 hours 53 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
1207 PM CDT Sun Jul 11 2021
ARZ050-051-059>061-OKZ077-TXZ096-097-108-109-121200-
Sevier-Howard-Little River-Hempstead-Nevada-McCurtain-Red River-
Bowie-Franklin-Titus-
1207 PM CDT Sun Jul 11 2021
This Hazardous Weather Outlook is for portions of southwest
Arkansas, southeast Oklahoma and northeast Texas.
.DAY ONE...This Afternoon and Tonight...
While scattered thunderstorms will still be possible through this
evening, the strongest storms should remain south of the region.
.DAYS TWO THROUGH SEVEN...Monday through Saturday...
Although no additional organized severe weather is anticipated
throughout next week, diurnally driven showers and thunderstorms
will remain possible each day. Stronger storms may be capable of
producing gusty winds and locally heavy rainfall, generally more
of a concern during the hours of afternoon peak heating.
.SPOTTER INFORMATION STATEMENT...
Activation of emergency management personnel...amateur radio
operators...and storm spotters should not be needed through
tonight.
ARZ070>073-LAZ001>006-010>014-017>022-TXZ110>112-124>126-136>138-
149>153-165>167-121200-
Miller-Lafayette-Columbia-Union-Caddo-Bossier-Webster-Claiborne-
Lincoln-De Soto-Red River-Bienville-Jackson-Ouachita-Sabine-
Natchitoches-Winn-Grant-Caldwell-La Salle-Camp-Morris-Cass-Wood-
Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola-
Nacogdoches-Shelby-Angelina-San Augustine-
1207 PM CDT Sun Jul 11 2021
This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, east Texas and northeast Texas.
.DAY ONE...This Afternoon and Tonight...
With the aid of afternoon heating, thunderstorms are expected to
redevelop across the region, continuing through the evening hours.
Some of these storms could be severe, producing damaging wind
gusts and locally heavy rainfall. This activity should begin
dissipating in coverage and intensity later tonight.
.DAYS TWO THROUGH SEVEN...Monday through Saturday...
Although no additional organized severe weather is anticipated
throughout next week, diurnally driven showers and thunderstorms
will remain possible each day. Stronger storms may be capable of
producing gusty winds and locally heavy rainfall, generally more
of a concern during the hours of afternoon peak heating.
.SPOTTER INFORMATION STATEMENT...
Activation of emergency management personnel...amateur radio
operators...and storm spotters may be needed for this afternoon
through this evening. Please relay any information about observed
severe weather to the NWS while following all local, state, and
CDC guidelines.
13
In the hours before
Special weather statement, Jul 11, 8:49 PM CST, 5 hours 11 minutes before
Special Weather Statement
National Weather Service Shreveport LA
949 PM CDT Sun Jul 11 2021
TXZ149-150-152-120330-
Cherokee TX-Nacogdoches TX-Rusk TX-
949 PM CDT Sun Jul 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN RUSK...NORTHWESTERN
NACOGDOCHES AND SOUTHEASTERN CHEROKEE COUNTIES UNTIL 1030 PM CDT...
At 949 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Rusk to near Alto to 6 miles southwest of
Morrill. Movement was east at 25 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Rusk, Alto, Wells, Morrill, Sacul, Forest, Douglass, Trawick,
Cushing, Gallatin, Reklaw, Glenfawn, Linwood, Lilbert and
Looneyville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3165 9520 3188 9521 3193 9479 3179 9469
3150 9471 3150 9483 3153 9487 3150 9490
3149 9510 3152 9510 3154 9514 3156 9514
3159 9517 3157 9521 3158 9523
TIME...MOT...LOC 0249Z 256DEG 22KT 3183 9514 3170 9511 3154 9516
15Special weather statement, Jul 11, 9:27 PM CST, 4 hours 33 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1027 PM CDT Sun Jul 11 2021
TXZ150-152-153-120415-
Nacogdoches TX-Rusk TX-Shelby TX-
1027 PM CDT Sun Jul 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN RUSK...NACOGDOCHES
AND WESTERN SHELBY COUNTIES UNTIL 1115 PM CDT...
At 1027 PM CDT, Doppler radar was tracking strong thunderstorms
along a line extending from 8 miles east of Sacul to near Trawick to
near Pollok. Movement was east at 35 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Nacogdoches, Timpson, Garrison, Melrose, Woden, Martinsville,
Douglass, Trawick, Cushing, Appleby, Mount Enterprise, Stockman,
Arcadia and Looneyville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3152 9486 3155 9490 3158 9489 3157 9492
3160 9493 3171 9487 3189 9489 3190 9434
3172 9423 3164 9429 3165 9440 3164 9439
3163 9437 3160 9433 3149 9441
TIME...MOT...LOC 0326Z 267DEG 29KT 3185 9479 3171 9470 3156 9488
15Special weather statement, Jul 11, 9:50 PM CST, 4 hours 10 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1050 PM CDT Sun Jul 11 2021
TXZ136-149-150-120430-
Cherokee TX-Smith TX-Rusk TX-
1050 PM CDT Sun Jul 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SMITH...WEST CENTRAL
RUSK AND NORTH CENTRAL CHEROKEE COUNTIES UNTIL 1130 PM CDT...
At 1049 PM CDT, Doppler radar was tracking a strong thunderstorm near
Coffee City, or 11 miles southwest of Tyler, moving east at 35 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Tyler, Whitehouse, Overton, Bullard, Troup, New London, Arp, Mixon,
Turnertown, Noonday, Teaselville and Concord.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3225 9547 3226 9547 3230 9545 3231 9545
3227 9495 3201 9495 3214 9546 3215 9548
3218 9547 3218 9546 3219 9547 3220 9546
3223 9549
TIME...MOT...LOC 0349Z 279DEG 29KT 3221 9544
15Special weather statement, Jul 11, 10:12 PM CST, 3 hours 48 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1112 PM CDT Sun Jul 11 2021
TXZ136-120500-
Smith TX-
1112 PM CDT Sun Jul 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SMITH COUNTY UNTIL
MIDNIGHT CDT...
At 1112 PM CDT, Doppler radar was tracking a strong thunderstorm over
Lindale, or 10 miles southeast of Mineola, moving east at 15 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Lindale, Winona and Red Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3260 9548 3257 9524 3256 9524 3257 9520
3254 9519 3255 9518 3255 9516 3256 9516
3254 9512 3255 9511 3255 9508 3254 9508
3254 9505 3253 9504 3254 9502 3253 9501
3233 9514 3247 9550
TIME...MOT...LOC 0412Z 282DEG 13KT 3252 9542
15Special weather statement, Jul 11, 10:15 PM CST, 3 hours 45 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1115 PM CDT Sun Jul 11 2021
TXZ125-136-137-120500-
Upshur TX-Gregg TX-Smith TX-
1115 PM CDT Sun Jul 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SMITH...SOUTHWESTERN
UPSHUR AND SOUTHWESTERN GREGG COUNTIES UNTIL MIDNIGHT CDT...
At 1115 PM CDT, Doppler radar was tracking a strong thunderstorm over
Big Sandy, or 10 miles west of Gladewater, moving east at 25 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Longview, Kilgore, White Oak, Gladewater, Big Sandy, Clarksville
City, East Mountain, Liberty City, Union Grove, Warren City and
Judson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3254 9519 3254 9518 3255 9518 3255 9516
3256 9516 3257 9515 3261 9515 3258 9474
3237 9483 3252 9520
TIME...MOT...LOC 0415Z 286DEG 22KT 3255 9512
15